Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Allergic reaction towards penicillin - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions

User :   hello
Doctor :   hi
Doctor :  
how can i help you?
Doctor :  
please proceed with your health query
User :   i had a quick question about a penicillin reaction
Doctor :   ok
User :   i have a friend who was really allergic to penicillin when they were an infant, and they have an infection now. they just took a 500mg keflex tablet... should thier penicillin allergy flare up because of the keflex?
Doctor :  
keflex is
Doctor :  
a Cephalosporin
Doctor :  
nor penicillin
Doctor :  
so it will not flare up the penicilin reaction
User :   so they should be fine? i did research online and it was 50/50 on having a reaction to a penicillin allergy. but i thought that since they were a different type of antibiotic it should be safe...
User :   so they should be safe?
Doctor :  
they should be safe
Doctor :  
however they should be under observation
User :   ok. will reactions differ from person to person or should they be rather generic? just wondering what i should be looking out for if a reaction does occur
Doctor :  
the reactions can differ from person to person

Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor